Just started Lexapro... help? - Anxiety and Depre...

Anxiety and Depression Support
45,468 members46,842 posts

Just started Lexapro... help?

Ashlyxo
Ashlyxo

I have GAD and panic disorder. I was recently prescribed Lexapro. I am currently on day four and I don't know if I should continue. I have read a lot of people saying that it gets worse before it gets better but idk if I want to wait it out. I take it at night and I have trouble sleeping. When I wake up in the morning it feels like my head is filled with pressure and I'm dizzy.. I have also been having hot flashes and feeling clammy. I guess I can deal with all of those side effects but what is really scaring me is that I was reading that people killed themselves on it... it makes me really scared that I will lose control and do the same. Last night my mind was racing so bad and I was so scared I couldn't even think straight. I kept waking up with waves like electric bolts through my body (mostly chest and arms). When I woke up, I was laying down trying 5o get a little more sleep and the waves kept happening. I am desperate for something to help with my panic but I'm petrified of medicine. Anyone have experience with Lexapro? Should I ride it out or stop?

18 Replies
oldestnewest

I was put on that as well. I had to stop taking it because I ended up having an allergic reaction to it.

Ashlyxo
Ashlyxo in reply to Cat26538

What reaction did you have? I had a reaction to fluoxetine which is in the same category of drugs so that's why I'm so nervous

Cat26538
Cat26538 in reply to Ashlyxo

I woke up out of a dead sleep dripping in sweat uncontrollable panic attacks uncontrollable shaking and nauseous

Hi Ashlyxo, When it comes to medication, we all react differently to the med as well as the dosage. As for myself, after trial and error with many meds, Lexapro was the one that suit me best. I was placed on it in the hospital and it was given to me after my lunch. I have continued that regiment for the last 4 years (15mg) with no problems. It doesn't dull my senses or make me tired as other meds had done in the past.

4 days is still too early for you to really know if this may be the best choice for you. Let your doctor know how you are feeling. It can take anywhere from 4-6 weeks to reach full efficacy and even a couple weeks longer if the dose is increased. Starting new medication is all about working with the medication mentally, giving it time and keeping in touch with your doctor. I wish you well. x

Ashlyxo
Ashlyxo in reply to Agora1

Thank you for replying to me! I know 4 days is too early but I feel like I'm riding a roller coaster. Sometimes I am numb, sometimes I am irritable, other times feel great, and sometimes I am full of anxiety. I'm just so scared of the side effects. It's like I don't trust myself sometimes. I'm so afraid of losing my mind and going crazy.

Agora1
Agora1 in reply to Ashlyxo

I so understand Ashlyxo. Know that you are not losing your mind, you won't go crazy. You don't trust right now, all a part of our anxiety. Doubting what may be the answer to our fears. Call your doctor for some reassurance, maybe that will ease your mind. We support you xx

Ashlyxo
Ashlyxo in reply to Agora1

Thank you. I appreciate that.

I’ve been on and off lexapro several times. When I first went on it I had the same experience that you are having. It’s scary to start these medications. When we are scared we become over sensitive to our body symptoms. I really doubt that what your feeling is because of the medication , it’s likely because of the anxiety your experiencing because your afraid ( rightfully so) try to focus on that your doing this to feel better, and you will feel better. It takes several weeks to get full effect. You can certainly call your doctor and tell him/her what’s happening and get there opinion. Have gone through exactly what your going through I would suggest that you hang in there with the medication and be proud of yourself for taking the steps you are to feel better. Write back if you need more help

Ashlyxo
Ashlyxo in reply to Rpan

Yeah you are right. I have always been over sensitive to every sensation in my body. I have health anxiety and I get scared that every sensation is a sign that I am dying or something. I am also a slight hypocondriac.. I was reading before I started it that people have committed suicide when starting it and now I'm petrified that I will do that... I haven't had real thought of actually doing it but I have super intense feeling a of doom like I'm not going to make it. Which then scares me that I will actually lose my mind and do something stupid. Idk I'm just over analyzing I guess but I'm so scared.

It is very scary for sure, but it’s a very normal thought to be afraid of committing suicide. If it didn’t make you scared then I would say get serious help. I have struggled with this also, it stinks, but this will get better.

Ashlyxo
Ashlyxo in reply to Rpan

You have no idea how it makes me feel to not be alone in this. I don't know why I felt like I was the only one who thought about suicide this way. I always thought you were suicidal or not... I didn't really think there would be an in between. (I have no idea if that makes sense). Seriously though, thank you so much.

Yes it makes sense to me what your saying. I have found it’s a thought. It’s a pathway that is created by our fears in our minds. It’s just a thought, and its sole job is to scare us and it will just continue to fuel the anxiety. As you continue to learn about anxiety you will learn skills to let this scary thought go. The lexapro will lesson the anxiety so that when these scary thoughts come they will no affect you so much. Meditation is the key for me, it has helped with this also. Keep talking about these thoughts, we/I am here. You are not alone.

Ashlyxo
Ashlyxo in reply to Rpan

Thank you. I have tried meditation and a whole bunch of other things but I am like a roller coaster. It gets so much better and then so much worse in a matter of days.

Hidden
Hidden

Hi: I know this post is months old but I need to respond. I have been taking Lexapro for 4 months. It simply has not worked for me and I am now trying to wean off of it. I was very unmotivated, had nightmares and simply hated/hate the way I feel. Though my doctor has suggested Zoloft, I have no idea what I will do next...honestly want to try doing nothing and see what happens. This drug simply has not helped me; in fact I think it made me worse. I hope you are doing okay Ashlyxo. Just needed to share my thoughts. Don't mean to scare you.

Ashlyxo
Ashlyxo in reply to Hidden

I'm sorry that this has not worked for you. I have found this medicine to be a life saver for me. I have not been as panicky and can make it through my days without putting all my energy into my anxiety. Along with coping skills, I feel so much better. I do have very vivid dreams. The first 2 weeks were awful but I stuck through it and am doing much better. I hope you find something that works for you!

I took Lexapro a few years back & I remember becoming even more depressed than before I had started taking it. Everyone told me it was just in my head or that it would somehow just get better, just give it time! But I stopped taking it because I was truly afraid that I was going to hurt myself! Worse than usual !! So if your feeling this way too please tell your Doctor & make sure you emphasize that its much worse, (if that is the case) than before you started taking that medication. I came really close to taking my life, thank God for whatever reason I just decide to stop taking it & I started feeling better rather quickly. I still have to take something for my panic attacks, but I've recently been prescribed medical marijuana for something else but it took away my depression too...

Hidden
Hidden

I take lexapro 10mg never had a problem with it. Ive been on this med for over 10 yrs. Did you start on the small dose of 5mg?

Hidden
Hidden

You need to give it at least 3 weeks for the side effects will gradually go away and for you to start feeling normal, if not your doctor can change your meds with one that will give you less side effects. Some people has to change meds more than once, to find one that fits. Also, asked your doctor for something to help you sleep, not getting enough sleep will make you feel worse.

You may also like...